[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
Main Menu
Journal Information::
Articles archive::
For Authors::
For Reviewers::
Contact us::
Site Facilities::
Indexing & Abstracting::
(CC-BY 4.0)


Journal of Research in Dental Sciences is licensed under a "Creative Commons Attribution 4.0 International (CC-BY 4.0)"

Search in website

Advanced Search
Receive site information
Enter your Email in the following box to receive the site news and information.
:: Volume 7, Issue 2 (Res Dent Sci 2010) ::
J Res Dent Sci 2010, 7(2): 32-41 Back to browse issues page
Incidence of relapse in Orthodontics Treatments and Related Factors
Abstract:   (36358 Views)



  Sheibani A 1 Valaei N 2 Vosooghi M3 Noorbakhsh M4


  1- Assistant Prof. orthodontic Dept._ Islamic Azad University_ Dental Branch, Tehran

  2- Faculty member of Islamic Azad University, Dental Branch, Tehran.

  3- Dentist

  4- Assistant Prof. Prosthodontic Dept._ Islamic Azad University_ Dental Branch, Tehran








  Background and Aim: In regard to the prevalence of orthodontic treatments, the importance of relapse and complications followed by relapse are overlooked. This is further impacted by information gaps in Iranian Dental Journals and deficiencies in previous studies. In this study we have assessed the outcome of orthodontic treatment, relapse and related factors in patients in the Private orthodontic clinic inTehran in 2009 .

  Materials and Methods: This study was performed using a cross sectional technique. The samples consisted of all patients with various kinds of malocclusions and the presence of pretreatment, post treatment dental casts with at least 4 years post treatment. In these patients, we also prepared post retention dental casts. The indexes, including irregularity index, arch length, inter canine width, inter premolar width, and inter molar width in both upper and lower jaws were evaluated. The change in each index out of normal range indicated relapse. The role of related factors such as sex, patient’s age at the beginning of the treatment, type of treatment, duration of the treatment, the length of retention, the type of malocclusion, and family history were analyzed using Chi Square test .

  Results: This study was performed on 52 cases (26%) out of 200 cases which had complete records and positive response to recall. During the study period at least 500 patients were treated. The result of relapse was 61.5% without considering the irregularity index (42.3%).The most important relapse index was maxillary irregularity index (37%), followed by the mandibular irregularity index (17%) and, the least significant index was mandibular arch length (2%). Relapse was increased in patients with less than 24 months of treatment .(P<0.0001)

  Conclusion: Relapse was high regardless of irregularity index. Considering its complications, we suggest further studies to elucidate its etiology. This should be followed by preventive measures to decrease the rate of relapse .

  Keywords: Relapse, Retention Period, PretreatmentPeriod, Post treatment, Malocclusion, period, irregularity index.







  Manuscript submitted :March 2010, Revised and acceptance: July2010




  Corresponding Author : Sheibani A: Orthodontics Dept , No 177,5th Golestan,Pasdaran,Tehran .

  Tel: 021-2252238 E-mail: asheibaninia@yahoo.com


Keywords: Relapse, Retention Period, PretreatmentPeriod, Post treatment, Malocclusion, period, irregularity index
Full-Text [PDF 61 kb]   (4227 Downloads)    
Type of Study: original article | Subject: oral surgery
Add your comments about this article
Your username or Email:


XML   Persian Abstract   Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Incidence of relapse in Orthodontics Treatments and Related Factors. J Res Dent Sci 2010; 7 (2) :32-41
URL: http://jrds.ir/article-1-16-en.html

Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Volume 7, Issue 2 (Res Dent Sci 2010) Back to browse issues page
مجله تحقیق در علوم دندانپزشکی Res Dent Sci
Persian site map - English site map - Created in 0.05 seconds with 38 queries by YEKTAWEB 4652